Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 79, NWS Norman, OK

June 4, 1995Wichita County, Texas

NWS Norman, OK issued this tornado warning at Jun 4, 1995, 4:39 PM CDT for Wichita County, Texas. It was in force for 36 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 1995, 4:39 PM CDT (21:39 UTC)
Expired
Jun 4, 1995, 5:15 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wichita County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 042140
TOROKC
TXC485-042215-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
439 PM CDT SUN JUN 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     WICHITA

INCLUDING THE FOLLOWING LOCATIONS
     IOWA PARK...KAMAY...VALLEY VIEW...WICHITA FALLS AND ELECTRA

AT 439 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES
WEST OF IOWA PARK. 

THE TORNADO WAS MOVING EAST NORTHEAST 15 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

LAT...LON 3389  9852 3384  9891 3406  9892 3409  9849
CS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:30 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 9 minutes before
FPUS3 KOKC 042030
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
330 PM CDT SUN JUN 4 1995

RATHER BUSY DAY TDA...AND TNGT LOOKS MUCH THE SAME AS SVR WX IS LKLY
ACRS AT LEAST THE SWRN 1/4 OF THE FA EARLY THIS EVE...AND PROB ACRS THE
RMNDR OF THE AREA TNGT.  HVY RNFL IS LKLY ACRS THE ENTIRE AREA...XCPT
THE FAR SE.  HAVE ADDED 3 NEW ZNS TO THE PREV WATCH AREA...TX ZNS
84..87..AND 90...DUE TO HVY RNFL THIS AFTN AND MARGINALLY LOW FF GDNC.
XPCT THE HVIEST RNFL TO BE NR THE RED RVR...SPCLY THE WRN PT...NR WHERE
OUTFLOW BNDRY FM LAST NGTS CONVECTION CAME TO REST AND WHERE SVR STMS
ARE ALREADY OCCURRING.  OMITTED ZNS 86..88..AND 89 FM FFA DUE TO HIGH FF
GDNC AND RELATIVELY LGT OVRNGT RN...BUT EVEN THESE ZNS MAY NEED TO BE
ADDED LATER IF RNFL IS MUCH HVIER THAN XPCTD.

TMRW LOOKS LIKE AN ALL-OR-NOTHING SITN.  STRENGTHENING CAP MAY PREVENT
ANY MAJOR STRM OUTBRK...BUT GRTR FCST HELICITY AND MODERATE CAPES WOULD
PROVIDE AN ENVIRONMENT EVEN MORE CONDUCIVE TO SUPERCELLS THAN TDA/TNGT.
IT IS QUITE PSBL THAT SFC CNVRGNC ALG WHATEVER OUTFLO BNDRYS ARE ARND
THEN WL BE ENUF TO OVERCOME THE CAP....

SINCE FAN/FWC TEMP GDNC IS VERY SIMILAR TO PREV FCST...HAVE NOT STRAYED
MORE THAN A CPL OF DEG FM GDNC.

1ST PD POPS SUBJECT TO LAST-SECOND REVIEW AND CHGS BASED ON PCPN TRENDS
AT ISSUANCE TIME....

FCSTID=23=RS
HBR   64  85  65  92 / 100 50  30  20
OKC   65  83  66  88 / 70  40  40  20
SPS   66  87  67  92 / 60  40  30  20
GAG   63  83  63  91 / 80  30  30  10
PNC   64  83  66  89 / 90  30  40  30
DUA   67  86  69  87 / 30  20  20  20

.OKC...FLASH FLOOD WATCH TNGT...ZNS 14>42..44>46..50.
.TX...FLASH FLOOD WATCH TNGT...ZNS 83>85..87..90.

In the hours before

Local storm report, Jun 4, 1:00 PM CDT, 3 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1230 PM        HOLLIS                OK     SHERIFFS OFFICE REPORTS
06/4/95        HARMON               TORRIENTIAL RAIN WITH
                                            FLOODING ALL OVER THE AREA.

1255 PM        GRANITE               OK     HWY 6 SOUTH OF GRANITE
06/4/95        GREER                        WASHED OUT. WATER ALL AROUND
                                            THE AREA.

J
Local storm report, Jun 4, 1:06 PM CDT, 3 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1230 PM        HOLLIS                OK     SHERIFFS OFFICE REPORTS
06/4/95        HARMON               TORRIENTIAL RAIN WITH
                                            FLOODING ALL OVER THE AREA.

1255 PM        GRANITE               OK     HWY 6 SOUTH OF GRANITE
06/4/95        GREER                        WASHED OUT. WATER ALL AROUND
                                            THE AREA.

J
Local storm report, Jun 4, 3:40 PM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 PM       CHILLICOTHE              TX   NICKEL SSIZE HAIL 6 MILES
06/4/95      HARDEMAN                      SOUTH OF CHILLICOTHE.

255 PM       VERNON                   TX   100 MPH WIND AT WILBARGER
06/4/95      WILBARGER                     AIRPORT NORTH OF VERNON.

330 PM       WILBARGER                TX   HIGHWAY 283 NORTH FLOODED.
06/4/95                                    MANY CARS IN VERNON STALLED
                                           IN HIGH WATER.

J
Local storm report, Jun 4, 3:44 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 PM       CHILLICOTHE              TX   NICKEL SSIZE HAIL 6 MILES
06/4/95      HARDEMAN                      SOUTH OF CHILLICOTHE.

255 PM       VERNON                   TX   100 MPH WIND AT WILBARGER
06/4/95      WILBARGER                     AIRPORT NORTH OF VERNON.

330 PM       WILBARGER                TX   HIGHWAY 283 NORTH FLOODED.
06/4/95                                    MANY CARS IN VERNON STALLED
                                           IN HIGH WATER.

J
Local storm report, Jun 4, 4:05 PM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM       DAVIDSON                 OK   AT LEAST 75 MPH WINDS IN
06/4/95      TILLMAN                       DAVIDSON.  SOME LARGE TREES
                                           DOWN.

343 PM       VERA                     TX   1.75 INCH HAIL NEAR VERA.
06/4/95      KNOX

SN
Local storm report, Jun 4, 4:08 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM       DAVIDSON                 OK   AT LEAST 75 MPH WINDS IN
06/4/95      TILLMAN                       DAVIDSON.  SOME LARGE TREES
                                           DOWN.

343 PM       VERA                     TX   1.75 INCH HAIL NEAR VEzRA.
06/4/95      KNOX

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:35 PM CDTTornado WarningOUNHardeman40 min
Jun 3, 10:28 PM CDTTornado WarningOUNHardeman32 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHardeman45 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Jun 4, 2:37 AM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 9:35 AM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 4, 9:52 AM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 4, 10:17 AM CDTSevere Thunderstorm WarningOUNKnox58 min
Jun 4, 10:25 AM CDTSevere Thunderstorm WarningOUNHardeman65 min
Jun 4, 10:54 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger66 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman50 min
Jun 4, 12:15 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 1:00 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman45 min
Jun 4, 1:45 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger45 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningOUNWilbarger45 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox41 min
Jun 4, 2:50 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNWilbarger37 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningOUNBaylor45 min
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 3:40 PM CDTSevere Thunderstorm WarningOUNWichita65 min
Jun 4, 4:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningOUNWichita64 min
Jun 4, 5:17 PM CDTFlash Flood WarningOUNFoard3 hr
Jun 4, 6:35 PM CDTFlash Flood WarningOUNHardeman, Wilbarger3 hr

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.